Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 51, NWS Amarillo, TX

April 11, 2012Hartley County, Moore County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 11, 2012, 11:57 PM CDT for Hartley County, Moore County, Texas. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2012, 11:57 PM CDT (04:57 UTC)
Expired
Apr 12, 2012, 1:00 AM CDT
In force
63 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Hartley County, TX, Moore County, TX

The radar

The Amarillo radar (KAMA), 76 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 12:07 AM CDTHAIL 17 W Dumas, TX
Apr 12, 12:16 AM CDTHAIL 16 W Dumas, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 5.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 706 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
706 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1480 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

806 
WUUS54 KAMA 120457
SVRAMA
TXC205-341-120600-
/O.NEW.KAMA.SV.W.0051.120412T0457Z-120412T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1157 PM CDT WED APR 11 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HARTLEY COUNTY IN THE PANHANDLE OF TEXAS
  WESTERN MOORE COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 100 AM CDT

* AT 1156 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 10 MILES WEST OF DUMAS...MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DUMAS...
  SUNRAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS THE SECOND LEADING CAUSE OF DEATH FROM
THUNDERSTORMS BEHIND ONLY FLASH FLOODING. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3604 10178 3565 10176 3574 10225 3596 10223
TIME...MOT...LOC 0458Z 270DEG 13KT 3583 10213

$$

JOHNSON
2 follow-up statements
784 
WWUS54 KAMA 120516
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1216 AM CDT THU APR 12 2012

TXC205-120526-
/O.CAN.KAMA.SV.W.0051.000000T0000Z-120412T0600Z/
HARTLEY TX-
1216 AM CDT THU APR 12 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HARTLEY COUNTY IS
CANCELLED...

AT 1216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD 
MOVED OUT OF THE COUNTY. THEREFORE THE SEVERE THUNDERSTORM WARNING 
IS CANCELLED.

LAT...LON 3597 10216 3604 10178 3565 10176 3572 10216
TIME...MOT...LOC 0516Z 270DEG 13KT 3585 10207

$$

TXC341-120600-
/O.CON.KAMA.SV.W.0051.000000T0000Z-120412T0600Z/
MOORE TX-
1216 AM CDT THU APR 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR WESTERN MOORE COUNTY...

AT 1215 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 6
MILES WEST OF DUMAS...MOVING EAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FOUR
WAY AND SUNRAY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.

LAT...LON 3597 10216 3604 10178 3565 10176 3572 10216
TIME...MOT...LOC 0516Z 270DEG 13KT 3585 10207

$$

JOHNSON
157 
WWUS54 KAMA 120528
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1228 AM CDT THU APR 12 2012

TXC341-120600-
/O.CON.KAMA.SV.W.0051.000000T0000Z-120412T0600Z/
MOORE TX-
1228 AM CDT THU APR 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTHWESTERN MOORE COUNTY...

AT 1224 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR
DUMAS...MOVING EAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUNRAY.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3597 10216 3604 10178 3574 10177 3577 10216
TIME...MOT...LOC 0528Z 266DEG 13KT 3586 10203

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 11:48 PM CDT, 9 minutes earlier.

Area forecast discussion, Apr 11, 11:48 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1148 PM CDT WED APR 11 2012

.AVIATION...
A FEW THUNDERSTORMS MAY STILL AFFECT THE DHT TAF SITE THROUGH THE
EARLY MORNING HOURS. THINK THE GUY AND AMA TAF SITES ARE DONE WITH
TSRA FOR THIS FORECAST. LOW CLOUDS AND FOG SHOULD MOVE BACK INTO ALL
SITES OVERNIGHT WITH CIGS BELOW 1000 FEET. A DRYLINE WILL THEN PUSH
THROUGH THE REGION AND CLOUDS SHOULD DECREASE FROM WEST TO EAST
BETWEEN 16Z AND 18Z. SOUTH AND SOUTHWEST WINDS WILL PICK UP TO AROUND
25 KNOTS WITH HIGHER GUSTS AFTER THE DRYLINE MOVES BY. WINDS WILL
THEN SLOW TO AROUND 15 KNOTS AFTER SUNSET THURSDAY.

&&

.PREV DISCUSSION... /ISSUED 645 PM CDT WED APR 11 2012/

AVIATION...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE
PANHANDLES THROUGH THE EARLY MORNING HOURS OF THURSDAY. SKIES WILL
REMAIN VFR THIS EVENING OUTSIDE OF THE STORMS AND WILL GET DOWN INTO
THE IFR RANGE UNDER THE STORMS. THE SHOWERS AND STORMS ARE EXPECTED
TO SWEEP EAST OF THE TAF SITES AFTER ABOUT 10Z. LOW CLOUDS BELOW 1000
FEET ARE EXPECTED TO MOVE ACROSS THE TAF SITES ON SOUTHEAST WINDS.
THE WINDS WILL THEN BECOME MORE SOUTHWEST BY MID MORNING ON THURSDAY.
THESE WINDS WILL BRING IN SOME DRIER AIR...SO LOW CLOUDS ARE EXPECTED
TO DECREASE FROM WEST TO EAST. THE SOUTHWEST WINDS WILL PICK UP TO
AROUND 25 KNOTS WITH GUSTS TO AROUND 35 KNOTS FROM MID MORNING
THROUGH THURSDAY AFTERNOON.

PREV DISCUSSION... /ISSUED 338 PM CDT WED APR 11 2012/

DISCUSSION...
MAIN FORECAST CONCERN THIS AFTERNOON CENTERS ON THUNDERSTORM
POTENTIAL THIS EVENING AND TONIGHT AND ANY SEVERE WEATHER PROSPECTS
WITH THESE STORMS.

ACTIVE WEATHER SITUATION UNFOLDING ACROSS THE PANHANDLES THIS
AFTERNOON AS SCATTERED THUNDERSTORMS HAVE DEVELOPED NEAR A
STATIONARY FRONT THAT STRETCHES FROM THE NORTHWEST TO THE SOUTHEAST
ACROSS THE AREA. AMPLE CLOUD COVER THIS MORNING HAS FINALLY THINNED
ALLOWING FOR DAYTIME HEATING TO FURTHER DESTABILIZE THE ATMOSPHERE.
ALTHOUGH STORMS HAVE STRUGGLED EARLIER THIS AFTERNOON...THEY ARE
INCREASING IN COVERAGE AND STRENGTH LIKELY OWNING TO STRENGTHENING
UPPER LEVEL WINDS AS THE UPPER RIDGE SHIFTS FURTHER OFF TO THE
EAST. STORMS WILL CONTINUE THROUGH TONIGHT WHERE LARGE HAIL...
DAMAGING WINDS...AND TORNADOES /PARTICULARLY NEAR THE FRONTAL
BOUNDARY/ ARE A POSSIBILITY.

AN UPPER-LEVEL DISTURBANCE WILL EJECT OUT OF THE WESTERN CONUS TROUGH
THURSDAY WHERE IT WILL HEAD INTO THE NORTHERN ROCKIES. THIS WILL
RESULT IN A SURFACE LOW TO DEEPEN ACROSS THE CENTRAL HIGH PLAINS...
PROMOTING A TIGHTENING SURFACE PRESSURE GRADIENT ACROSS THE SOUTHERN
PLAINS. THE DRYLINE WILL ALSO PUSH OUT TOWARD OUR EASTERN COUNTIES BY
THE AFTERNOON ALTHOUGH THERE ARE SOME DISCREPANCIES ON HOW FAR EAST
THE DRYLINE WILL MOVE. THUNDERSTORMS ARE POSSIBLE EAST OF THE DRYLINE
AND HAVE CONTINUED WITH SLIGHT CHANCE POPS ACROSS THE EASTERN TX/OK
PANHANDLES. A SIMILAR WX SET UP IS IN STORE FOR FRIDAY AND AGAIN
HAVE A SLIGHT CHANCE MENTION OF THUNDER IN THE EASTERN TX/OK
PANHANDLES.

HAVE NOT MADE TOO MANY CHANGES TO THE FORECAST BEYOND FRIDAY AS AN
UPPER LEVEL LOW DIGS INTO THE FOUR CORNERS REGION. THE
GFS/CMC/ECMWF FOR THE MOST PART SUGGEST THIS SYSTEM WILL TRACK
NORTH OF THE AREA...THEREFORE DRY-SLOTTING THE SOUTHERN HIGH PLAINS.

CLK

FIRE WEATHER...
SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES THIS EVENING AND TONIGHT...WHERE SOME LOCATIONS MAY
RECEIVE AT LEAST A HALF AN INCH OF RAINFALL THROUGH THURSDAY MORNING.
ON THURSDAY...THE DRYLINE WILL MOVE INTO THE EASTERN TEXAS AND
OKLAHOMA PANHANDLES WITH ANOTHER CHANCE FOR THUNDERSTORMS ALONG AND
EAST OF IT. WEST OF THE DRYLINE...SOUTHWEST WINDS WILL INCREASE TO 20
TO 30 MPH AND RELATIVE HUMIDITIES WILL FALL TO 10 TO 20 PERCENT.
WHILE THE WINDS AND RELATIVE HUMIDITIES CAN RAISE CONCERNS FOR
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS...THE FIRE DANGER RATING
IS AT LOW TO MODERATE SO DO NOT ANTICIPATE HAVING TO ISSUE ANY FIRE
WEATHER WATCHES. A SIMILAR SET UP EXISTS FOR FRIDAY AS THE DRYLINE
PUSHES INTO THE EASTERN PANHANDLES WITH BREEZY SOUTHWEST WINDS AND
RELATIVE HUMIDITIES FALLING TO AROUND 10 TO 20 PERCENT.

CLK

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

16/15
Hazardous weather outlook, Apr 11, 10:10 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1010 PM CDT WED APR 11 2012

OKZ001>003-TXZ001>020-121515-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1010 PM CDT WED APR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS THE PANHANDLES THROUGH TONIGHT. SOME
OF THE STORMS MAY BE STRONG...WITH HAIL...GUSTY WINDS AND VERY HEAVY
RAIN BEING THE PRIMARY HAZARDS.

CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT DUE TO BREEZY
SOUTHEAST WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES
THURSDAY AFTERNOON AND EVENING...AND AGAIN FRIDAY AFTERNOON AND
FRIDAY NIGHT. SEVERE WEATHER WILL BE POSSIBLE BOTH DAYS. LARGE HAIL
AND DAMAGING WINDS WILL BE THE MAIN HAZARDS...BUT SOME THREAT WILL
ALSO EXIST FOR ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE EASTERN TEXAS AND
OKLAHOMA PANHANDLES THURSDAY AND FRIDAY.

GOEHRING

In the hours before

Local storm report, Apr 11, 10:45 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1045 PM CDT WED APR 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     HAIL             19 N AMARILLO           35.48N 101.82W
04/11/2012  E1.00 INCH       POTTER             TX   LAW ENFORCEMENT

0340 PM     FLASH FLOOD      2 S MASTERSON           35.61N 101.96W
04/11/2012                   POTTER             TX   LAW ENFORCEMENT

            REPORT OF SEVERAL CARS OFF THE ROAD ON HWY 287 WITH
            HAIL 2 IN DEEP AND FLOODING OVER THAT

0520 PM     HAIL             6 SW FRITCH             35.58N 101.67W
04/11/2012  E2.75 INCH       POTTER             TX   AMATEUR RADIO

0532 PM     HAIL             5 SSW FRITCH            35.57N 101.63W
04/11/2012  E2.00 INCH       POTTER             TX   TRAINED SPOTTER

0533 PM     HAIL             5 S FRITCH              35.57N 101.60W
04/11/2012  E1.00 INCH       CARSON             TX   AMATEUR RADIO

0533 PM     HAIL             5 S FRITCH              35.57N 101.60W
04/11/2012  E1.75 INCH       CARSON             TX   PUBLIC

0535 PM     HAIL             8 SSW FRITCH            35.53N 101.65W
04/11/2012  E1.75 INCH       POTTER             TX   TRAINED SPOTTER

0543 PM     HAIL             4 S FRITCH              35.58N 101.60W
04/11/2012  E1.75 INCH       CARSON             TX   LAW ENFORCEMENT

0545 PM     FLASH FLOOD      2 S MASTERSON           35.61N 101.96W
04/11/2012                   POTTER             TX   EMERGENCY MNGR

            HIGHWAY 287 IMPASSABLE

0616 PM     HAIL             FRITCH                  35.64N 101.60W
04/11/2012  M1.00 INCH       HUTCHINSON         TX   TRAINED SPOTTER

0629 PM     HAIL             FRITCH                  35.64N 101.60W
04/11/2012  E1.75 INCH       HUTCHINSON         TX   TRAINED SPOTTER

0639 PM     HAIL             BORGER                  35.66N 101.40W
04/11/2012  E0.88 INCH       HUTCHINSON         TX   AMATEUR RADIO

0647 PM     HAIL             2 E FRITCH              35.64N 101.56W
04/11/2012  E1.75 INCH       HUTCHINSON         TX   STORM CHASER

0653 PM     HAIL             2 E FRITCH              35.64N 101.56W
04/11/2012  E1.75 INCH       HUTCHINSON         TX   STORM CHASER

0700 PM     TSTM WND GST     BORGER                  35.66N 101.40W
04/11/2012  E60 MPH          HUTCHINSON         TX   TRAINED SPOTTER

            2 INCH DIAMETER TREE LIMBS ALSO DOWNED.

0730 PM     FLASH FLOOD      FRITCH                  35.64N 101.60W
04/11/2012                   HUTCHINSON         TX   TRAINED SPOTTER

            HIGHWAY 136 IN FRITCH IS CLOSED.

0745 PM     HAIL             DAWN                    34.91N 102.20W
04/11/2012  E1.25 INCH       DEAF SMITH         TX   TRAINED SPOTTER

0746 PM     HAIL             DAWN                    34.91N 102.20W
04/11/2012  E1.00 INCH       DEAF SMITH         TX   TRAINED SPOTTER

0806 PM     HAIL             3 SW UMBARGER           34.92N 102.14W
04/11/2012  E0.88 INCH       RANDALL            TX   TRAINED SPOTTER

            LOTS OF HAIL COVERING THE GROUND

0827 PM     HAIL             UMBARGER                34.95N 102.11W
04/11/2012  E1.00 INCH       RANDALL            TX   TRAINED SPOTTER

            HAIL COVERING HIGHWAY 60. ROADS ARE SLICK IN UMBARGER.

0830 PM     FLASH FLOOD      CANYON                  34.98N 101.92W
04/11/2012                   RANDALL            TX   EMERGENCY MNGR

            2.5 FEET OF WATER OVER HUNSLEY HILLS BOULEVARD AT PALO
            DURO CREEK GOLF COURSE.

0920 PM     FLASH FLOOD      FRITCH                  35.64N 101.60W
04/11/2012                   HUTCHINSON         TX   TRAINED SPOTTER

            2 FEET OF WATER AT THE INTERSECTION OF HIGHWAY 136 AND
            CANADIAN DRIVE. CARS ARE STALLED IN THE STREET. SIDE
            STREETS HAVE WATER FROM CURB TO CURB.

&&

EVENT NUMBER AMA1200224 AMA1200239 AMA1200225 AMA1200226 AMA1200227
AMA1200228 AMA1200229 AMA1200230 AMA1200240 AMA1200231 AMA1200232
AMA1200233 AMA1200234 AMA1200235 AMA1200236 AMA1200237 AMA1200243
AMA1200238 AMA1200241 AMA1200242 AMA1200245 AMA1200244

JACKSON
Special weather statement, Apr 11, 10:52 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1052 PM CDT WED APR 11 2012

TXZ006-120430-
HARTLEY TX-
1052 PM CDT WED APR 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1130 PM CDT FOR HARTLEY COUNTY.

AT 1051 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 8 MILES WEST OF HARTLEY...OR ABOUT
14 MILES SOUTH OF DALHART...MOVING NORTHEAST AT 15 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

JOHNSON
Local storm report, Apr 11, 11:11 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1111 PM CDT WED APR 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 PM     FLASH FLOOD      1 S CACTUS              36.03N 102.01W
04/11/2012                   MOORE              TX   EMERGENCY MNGR

            COUNTY ROAD E AND ROAD 281 WERE CLOSED

&&

EVENT NUMBER AMA1200246

SFJ
Special weather statement, Apr 11, 11:18 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1118 PM CDT WED APR 11 2012

TXZ002-007-120445-
MOORE TX-SHERMAN TX-
1118 PM CDT WED APR 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1145 PM CDT FOR SHERMAN AND MOORE
COUNTIES.

AT 1114 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CACTUS...OR
ABOUT 9 MILES NORTHWEST OF DUMAS...MOVING NORTHEAST AT 20 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

JOHNSON
Local storm report, Apr 11, 11:44 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1144 PM CDT WED APR 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 PM     HAIL             CACTUS                  36.04N 102.01W
04/11/2012  E1.00 INCH       MOORE              TX   EMERGENCY MNGR

&&

EVENT NUMBER AMA1200247

SFJ
Special weather statement, Apr 11, 11:48 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1148 PM CDT WED APR 11 2012

TXZ002-007-120515-
MOORE TX-SHERMAN TX-
1148 PM CDT WED APR 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1215 AM CDT FOR SHERMAN AND MOORE
COUNTIES.

AT 1147 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 4 MILES EAST OF CACTUS...OR ABOUT 13
MILES NORTH OF DUMAS...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

JOHNSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 7:03 PM CDTSevere Thunderstorm WarningAMAMoore, Sherman57 min
Apr 11, 7:05 PM CDTSevere Thunderstorm WarningAMAHansford, Moore, Sherman42 min
Apr 11, 7:18 PM CDTAreal Flood AdvisoryAMAMoore, Sherman4 hr
Apr 11, 7:25 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham, Potter, Randall65 min
Apr 11, 7:39 PM CDTTornado WarningAMACarson, Hutchinson22 min
Apr 11, 8:12 PM CDTAreal Flood AdvisoryAMAPotter, Randall2 hr
Apr 11, 8:40 PM CDTSevere Thunderstorm WarningAMACarson, Hutchinson, Moore, Potter38 min
Apr 11, 11:17 PM CDTAreal Flood WarningAMAMoore12 hr
Apr 12, 12:20 AM CDTAreal Flood AdvisoryAMAMoore4 hr
Apr 12, 11:04 AM CDTAreal Flood WarningAMAMoore8 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.